- 1 Dead After Apparent Road Rage Shooting On DC Freeway
- 8-Year-Old, Another Woman Killed In Baltimore Shooting
- Medical Examiner: Franklin Co. Boy Died From Blunt Force Trauma
- Two Arrested After Waynesboro SWAT Raid
- WorldViews: British tourists say their Greek holidays are being ruined by Syrian refugees
- FA honour South African Johanneson
- Serena Williams survives scare to reach French Open third round
- Israeli port workers defy court order to continue strike
- Indigenous group takes mine fight global
- Qld govt mum on drones in anti-terror ops
Mixing Meds With Coffee?
More from News
Q: Is it true that coffee doesn't mix well with some medications?
A: That's true, unless you're drinking decaf. It's best not to combine large amounts of caffeine with any drug that has stimulant effects, such as pseudoephedrine (which is found in some cold and allergy meds), because the caffeine can heighten the drug's side effects, which may include weakness, nausea, and an irregular heartbeat.
Meanwhile, certain antibiotics, such as ciprofloxacin (Cipro), can interfere with the breakdown of caffeine in your body, extending the amount of time it stays in your system and prolonging its effects, such as insomnia or a bad case of the jitters. The herbal supplement echinacea can also do this.
Finally, never mix caffeine with ephedrine (a stimulant that was banned from dietary supplements in the U.S. but is still found in some congestion relievers). The combo can lead to increased blood pressure or even more serious heart problems.
If you're a java junkie, consider cutting back on the coffee or opting for decaf while you're on any of these meds, and ask your doctor or pharmacist about potential side effects when he prescribes a new medication.